Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 304, NWS Birmingham, AL

December 25, 2012Greene County, Pickens County, Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 25, 2012, 4:33 PM CST for Greene County, Pickens County, Sumter County, Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2012, 4:33 PM CST (22:33 UTC)
Expired
Dec 25, 2012, 5:15 PM CST
In force
42 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Pickens County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 106 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 5:00 PM CSTTSTM WND DMGWest Greene, ALA FEW HOMES REPORTED SHINGLE DAMAGE NEAR WEST GREENE.
Dec 25, 5:04 PM CSTTSTM WND DMGClinton, ALSEVERAL TREES WERE BLOWN DOWN ALONG HIGHWAY 39 IN WESTERN GREENE COUNTY NEAR CLINTON. THE TREES BLOCKED HALF THE HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 12:58 PM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WUUS54 KBMX 252233
SVRBMX
ALC063-107-119-252315-
/O.NEW.KBMX.SV.W.0304.121225T2233Z-121225T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN WEST CENTRAL ALABAMA...
  PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  NORTHWESTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 515 PM CST

* AT 431 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  10 MILES WEST OF BEVILL LOCK AND DAM TO 11 MILES SOUTHWEST OF
  PANOLA...AND MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PICKENSVILLE...ALICEVILLE...CARROLLTON...EUTAW...GORDO...BEVILL
  LOCK AND DAM...PANOLA AND GAINESVILLE.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 32 THROUGH 52...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3334 8830 3340 8784 3302 8784 3302 8771
      3299 8771 3298 8775 3294 8773 3293 8778
      3291 8776 3290 8780 3286 8783 3281 8781
      3277 8787 3275 8786 3277 8783 3275 8781
      3274 8781 3275 8837
TIME...MOT...LOC 2233Z 251DEG 53KT 3325 8842 3289 8839

$$

61
2 follow-up statements
576 
WWUS54 KBMX 252253
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 PM CST TUE DEC 25 2012

ALC063-107-119-252315-
/O.CON.KBMX.SV.W.0304.000000T0000Z-121225T2315Z/
GREENE AL-PICKENS AL-SUMTER AL-
453 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SUMTER...SOUTHERN PICKENS AND NORTHERN GREENE COUNTIES UNTIL 515 PM
CST...

AT 446 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF PICKENSVILLE TO PANOLA...MOVING NORTHEAST
AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  CARROLLTON...GORDO...UNION...BENEVOLA...MANTUA...KNOXVILLE...
  JENA...DILLBURG...PLEASANT RIDGE AND OWENS.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 45 THROUGH 52...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3334 8828 3340 8784 3302 8784 3302 8771
      3299 8771 3298 8775 3294 8773 3293 8777
      3291 8776 3290 8780 3286 8784 3291 8828
TIME...MOT...LOC 2254Z 241DEG 49KT 3335 8811 3300 8815

$$

61
704 
WWUS54 KBMX 252304
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CST TUE DEC 25 2012

ALC119-252313-
/O.CAN.KBMX.SV.W.0304.000000T0000Z-121225T2315Z/
SUMTER AL-
504 PM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SUMTER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3335 8817 3340 8784 3302 8784 3302 8771
      3299 8771 3298 8775 3294 8773 3293 8777
      3291 8777 3290 8780 3293 8810
TIME...MOT...LOC 2303Z 246DEG 45KT 3334 8801 3298 8800

$$

ALC063-107-252315-
/O.CON.KBMX.SV.W.0304.000000T0000Z-121225T2315Z/
GREENE AL-PICKENS AL-
504 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PICKENS AND NORTHERN GREENE COUNTIES UNTIL 515 PM CST...

AT 459 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CARROLLTON TO WEST GREENE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  GORDO...BENEVOLA...MANTUA...UNION...JENA...KNOXVILLE...PIONEER...
  KIRK AND SNODDY.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 45 THROUGH 52...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3335 8817 3340 8784 3302 8784 3302 8771
      3299 8771 3298 8775 3294 8773 3293 8777
      3291 8777 3290 8780 3293 8810
TIME...MOT...LOC 2303Z 246DEG 45KT 3334 8801 3298 8800

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 2:14 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Dec 25, 2:14 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CST TUE DEC 25 2012

.SHORT TERM...

PDS TORNADO WATCH NUMBER 692 HAS BEEN ISSUED FOR SEVERAL COUNTIES IN
OUR SOUTHWESTERN CWA...IN EFFECT UNTIL 8 PM. OUR CURRENT THINKING IS
THAT WE'VE GOT AT LEAST A COUPLE HOURS BEFORE THE SEVERE THREAT
STARTS TO RAMP UP IN THE BMX CWA. THE MAIN THING TO WATCH BETWEEN
NOW AND THEN IS THE PROGRESS OF THE SURFACE LOW (NOW IN LA) AND ITS
ASSOCIATED WARM FRONT (NOW STRETCHING WEST TO EAST ACROSS THE
SOUTHERN FIFTH OF AL).

AT 18Z...THE SURFACE LOW WAS A BIT FARTHER EAST THAN BOTH THE (12Z
RUNS OF THE) NAM AND GFS HAD PREDICTED IT TO BE. IN FACT...THE NAM
POSITION AND STRENGTH FORECAST AT 21Z WAS CLOSER TO THE ACTUAL AT
18Z...SO THE NAM IS ALREADY ABOUT 3 HOURS TOO SLOW. THE GFS WAS
PRETTY GOOD ON STRENGTH...AND JUST A BIT SLOW (TOO FAR WEST). THE
SURFACE PRESSURE FALLS BULLSEYE WAS NEAR GREENVILLE MS...WHICH
SUGGESTS THE NORTHWEST MOVEMENT PREDICTED BY THE MODELS IS STILL
VALID.

SO...EVERYTHING BASICALLY HINGES ON THE WARM FRONT. ALL THE SURFACE
BASED INSTABILITY WAS (AT 18Z) STILL SOUTH OF OUR CWA. BUT AS THE
CURRENT LARGE RAIN MASS MOVES NORTHWARD...AND THE SURFACE LOW
DEEPENS AND MOVES CLOSER TO ALABAMA...SOUTH WINDS SHOULD HELP PUSH
THAT WARM FRONT NORTHWARD. THAT IS LIKELY TO LEAD TO
DESTABILIZATION...WHICH IS ALSO EXPECTED TO SPREAD A GOOD BIT TO THE
NORTH. THERE IS NO LACK OF SHEAR. THE MISSING INGREDIENT RIGHT NOW
IS INSTABILITY.

TIMING FOR THE HIGHEST SEVERE THREAT LARGELY DEPENDS ON STORM MODE.
IF THERE IS NO SEVERE CELL DEVELOPMENT AHEAD OF THE MAIN LINE OF
STORMS...THEN THE SEVERE WINDOW OF OPPORTUNITY IS RELATIVELY
DECREASED. I'VE ROUGHLY TIMED IT OUT TO START AROUND 5 PM IN THE FAR
WEST AND LAST AT LATE AS 2 AM IN THE EAST. IF DISCRETE CELLS WERE TO
DEVELOP AHEAD OF THE MAIN LINE...THEN THAT WOULD ADD TIME ON TO THE
BEGINNING OF THE PRECEDING TIMING.

/61/

.LONG TERM...

THE COLD FRONT WILL PUSH TO THE EAST OF CENTRAL ALABAMA BY 12Z
TOMORROW. IN ITS WAKE...LIGHT RAIN WILL BE POSSIBLE...AS THE LOW
MOVES TO THE NORTHEAST OF THE AREA. A STRONG PRESSURE GRADIENT WILL
CAUSE WINDS TO BE SUSTAINED ABOVE 20 MPH...WITH GUSTS ABOUT 30
MPH...SO A WIND ADVISORY SEEMS APPROPRIATE FOR ALL OF CENTRAL
ALABAMA THROUGH 00Z THURSDAY. HIGH PRESSURE WILL SETTLE INTO THE
AREA...WITH MUCH COLDER AIR FILTERING IN FROM THE NORTHWEST. MOVING
INTO FRIDAY...LOW PRESSURE WILL DEVELOP ALONG THE NORTHERN GULF
COAST AND THEN MOVE TO THE NORTHEAST...PULLING MOISTURE INTO CENTRAL
ALABAMA. A SHORTWAVE WILL ALSO MOVE THROUGH AND AID IN THE
DEVELOPMENT OF SHOWERS AHEAD OF A COLD FRONT. THE COLD FRONT WILL
PUSH THE SHOWERS THROUGH THE AREA DURING THE OVERNIGHT HOURS FRIDAY
AND INTO SATURDAY. STILL DOES NOT LOOK LIKE TEMPERATURES WILL BE LOW
ENOUGH TO SUPPORT FROZEN PRECIP. BEYOND SATURDAY...THE FORECAST
THROUGH REMAIN DRY THROUGH THE REST OF THIS PACKAGE.

73

&&

.AVIATION...
18Z TAF DISCUSSION

WIDESPREAD PRECIPITATION COVERS MOST OF THE TERMINALS AT THIS HOUR
AND WILL MOVE INTO KANB OVER THE NEXT HOUR OR SO. ALONG THE LEADING
EDGE OF THE PRECIPITATION CEILINGS ARE IFR BUT BEGIN TO LIFT
FURTHER TO THE SOUTH. THE MAIN CHALLENGE IS HOW FAR WILL THE
PRECIPITATION LIFT THROUGHOUT THE DAY. WENT A BIT PESSIMISTIC
KEEPING KBHM AND KANB IFR AND MVFR THROUGHOUT THE TAF CYCLE. A BRIEF
BREAK IN THE PRECIPITATION LOOKS TO OCCUR ACROSS THE OTHER TERMINALS
THIS AFTERNOON. HOWEVER...THE ATMOSPHERE WILL QUICKLY RECOVER THIS
AFTERNOON WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP ALONG THE FRONT. TRIED TO TIME OUT THE BEST POSSIBILITY
OF THESE STORMS WITH A TEMPO GROUP IN THE TAFS. SHOWERS WILL
QUICKLY EXIT THE AREA AFTER 09Z. GUSTY SOUTHERLY WINDS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING WITH GUSTY WESTERLY WINDS
EXPECTED TOMORROW BEHIND THE FRONT.

MA

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     45  45  29  46  27 / 100  30  10  10  10
ANNISTON    46  44  29  48  29 / 100  30  10  10  10
BIRMINGHAM  41  44  29  47  30 / 100  20  10  10  10
TUSCALOOSA  40  45  30  50  33 / 100  20  10  10  10
CALERA      42  44  30  49  32 / 100  20  10  10  10
AUBURN      48  48  32  49  35 / 100  20  10  10  10
MONTGOMERY  46  49  31  52  31 / 100  10   0  10  10
TROY        45  49  29  51  31 / 100  10   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY FOR
THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Dec 25, 2:48 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST TUE DEC 25 2012

ALZ011>015-017>050-262100-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
248 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FOR THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING...TORNADOES...
DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL ARE ALL POSSIBLE.
SOME OF THE TORNADOES COULD BE STRONG. SEVERE THUNDERSTORMS COULD
BEGIN THROUGH 5 PM SOUTHWEST...SPREADING QUICKLY ACROSS CENTRAL
ALABAMA BETWEEN 5 AND 8 PM  THE THREAT COULD LAST THROUGH 3 AM
WEDNESDAY MORNING FOR AREAS NEAR THE GEORGIA STATE LINE. WHILE
SEVERE THUNDERSTORMS AND TORNADOES ARE POSSIBLE AREA WIDE ACROSS
CENTRAL ALABAMA...THE GREATEST THREAT AREA WILL BE ALONG AND
SOUTHWEST OF A LINE FROM REFORM...TO TUSCALOOSA...TO CLANTON...TO
MONTGOMERY.

WITH ALL THAT SAID...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED
FOR ALL OF CENTRAL ALABAMA THROUGH TONIGHT. PERSONS ACROSS
CENTRAL ALABAMA SHOULD BE PREPARED FOR SEVERE WEATHER...AS
CHRISTMAS PLANS WILL BE IMPACTED.

ADDITIONALLY...WINDS OUTSIDE THUNDERSTORM AREAS MAY BECOME GUSTY
WITH A FEW GUSTS INTO THE 30 -35 MPH RANGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.

WINDS WILL BE RATHER BREEZY WEDNESDAY ACROSS CENTRAL ALABAMA
BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH...WITH
GUSTS 30 TO 40 MPH...ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THROUGH EARLY WEDNESDAY MORNING.

75

In the hours before

Local storm report, Dec 25, 2:28 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     GEIGER                  32.87N 88.31W
12/25/2012                   SUMTER             AL   EMERGENCY MNGR

            A FEW TREES AND POWER LINES WERE BLOWN DOWN IN GEIGER
            ALONG HIGHWAY 17. A FEW MOBILE HOMES HAD THEIR
            UNDERPINNED REMOVED. WINDS WERE ESTIMATED AT 40 TO 50
            MPH.

&&

LINHARES
Local storm report, Dec 25, 2:35 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TSTM WND DMG     2 S MOUNDVILLE          32.97N 87.63W
12/25/2012                   HALE               AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN A SMALL AREA ALONG
            HIGHWAY 69 SOUTH OF MOUNDVILLE. WINDS WERE ESTIMATED 50
            TO 55 MPH.

&&

LINHARES
Local storm report, Dec 25, 3:57 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     2 W DIXONS MILL         32.06N 87.82W
12/25/2012                   MARENGO            AL   PUBLIC

            TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
            SWEETWATER AND DIXONS MILL.

&&

LINHARES
Local storm report, Dec 25, 3:58 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 W DIXONS MILL         32.06N 87.82W
12/25/2012                   MARENGO            AL   PUBLIC

            TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
            SWEETWATER AND DIXONS MILL.

&&

LINHARES
Local storm report, Dec 25, 4:01 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     GEIGER                  32.87N 88.31W
12/25/2012                   SUMTER             AL   EMERGENCY MNGR

            A FEW TREES AND POWER LINES WERE BLOWN DOWN IN GEIGER
            ALONG HIGHWAY 17. A FEW MOBILE HOMES HAD THEIR
            UNDERPINNED REMOVED. WINDS WERE ESTIMATED AT 40 TO 50
            MPH.

0149 PM     TSTM WND DMG     2 S MOUNDVILLE          32.97N 87.63W
12/25/2012                   HALE               AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN A SMALL AREA ALONG
            HIGHWAY 69 SOUTH OF MOUNDVILLE. WINDS WERE ESTIMATED 50
            TO 55 MPH.

0320 PM     TSTM WND DMG     2 W DIXONS MILL         32.06N 87.82W
12/25/2012                   MARENGO            AL   PUBLIC

            TREES WERE BLOWN DOWN ALONG MARENGO ROAD 8 BETWEEN
            SWEETWATER AND DIXONS MILL.

&&

LINHARES
Special weather statement, Dec 25, 4:13 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CST TUE DEC 25 2012

ALZ030-252245-
SUMTER AL-
413 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER COUNTY UNTIL 445
PM CST...

AT 408 PM CST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF KINTERBISH...OR 7 MILES SOUTHEAST OF YORK...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LIVINGSTON...
  COATOPA...
  BOYD...
  THE UNIVERSITY OF WEST ALABAMA...
  BLUFFPORT...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3287 8830 3284 8816 3283 8817 3284 8814
      3279 8810 3280 8806 3277 8808 3278 8811
      3271 8808 3269 8811 3269 8804 3264 8806
      3264 8808 3259 8806 3260 8800 3234 8815
      3236 8835
TIME...MOT...LOC 2213Z 203DEG 39KT 3246 8821

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 10:10 AM CSTDense Fog AdvisoryBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more110 min
Dec 25, 1:40 PM CSTSpecial Weather StatementBMXTuscaloosa50 min
Dec 25, 2:22 PM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more25 hr
Dec 25, 2:35 PM CSTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa40 min
Dec 25, 2:59 PM CSTSevere Thunderstorm WarningBMXMarengo30 min
Dec 25, 4:13 PM CSTSpecial Weather StatementBMXSumter32 min
Dec 25, 5:04 PM CSTAreal Flood AdvisoryBMXGreene, Hale, Marengo, Pickens, Sumter, Tuscaloosa3 hr
Dec 25, 5:08 PM CSTSevere Thunderstorm WarningBMXTuscaloosa67 min
Dec 25, 5:15 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens15 min
Dec 25, 5:23 PM CSTTornado WarningBMXMarengo, Sumter29 min
Dec 25, 5:47 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.